Psycho-Babble Medication Thread 201339

Shown: posts 1 to 3 of 3. This is the beginning of the thread.

 

Hypomania????-Ritch (or Anyone)

Posted by jumpy on February 17, 2003, at 23:49:30

Hey Ritch(or anyone else),

Is it possible to get hypomania from just one antidepressant (nardil) and not any other antidepressants. I have panic disorder and depression and have failed all antidepressant but nardil, imipramine+low dose lithium and ECT. I also have failed lithium, depakote and lamictal monotherapy. My doctors say I just have severe anxiety and depression for which nardil is supposely the most effective medication for.

On nardil, I notice I am much more motivatived, insomnia, sexually more aggressive (have had a few one night stand with chics at bars over the past 5 years), thoughts are quicker ... not necessarily *racing*, but fast. Do people with bipolar disorder get mania, hypomania to specific antidepressants or general to the entire group of them? More specifically, is it possible for me to get hypomania just from nardil and no other antidepressant?

Thanks,

Jumpy

PS I took this online test and scored 7 (which is *not* consistant with bipolar disorder) ... www.psycheducation.org/depression/BSDS.htm

 

Re: Hypomania????-Ritch (or Anyone) jumpy

Posted by Ritch on February 18, 2003, at 9:13:23

In reply to Hypomania????-Ritch (or Anyone), posted by jumpy on February 17, 2003, at 23:49:30

> Hey Ritch(or anyone else),
>
> Is it possible to get hypomania from just one antidepressant (nardil) and not any other antidepressants. I have panic disorder and depression and have failed all antidepressant but nardil, imipramine+low dose lithium and ECT. I also have failed lithium, depakote and lamictal monotherapy. My doctors say I just have severe anxiety and depression for which nardil is supposely the most effective medication for.
>
> On nardil, I notice I am much more motivatived, insomnia, sexually more aggressive (have had a few one night stand with chics at bars over the past 5 years), thoughts are quicker ... not necessarily *racing*, but fast. Do people with bipolar disorder get mania, hypomania to specific antidepressants or general to the entire group of them? More specifically, is it possible for me to get hypomania just from nardil and no other antidepressant?
>
> Thanks,
>
> Jumpy
>
> PS I took this online test and scored 7 (which is *not* consistant with bipolar disorder) ... www.psycheducation.org/depression/BSDS.htm


Jumpy, I wouldn't get concerned excessively about it. Tell your doctor about the symptoms. Usually, the best indicator for hypomania/mania is *other* people's reaction to your behavior. At worst, you may need simply to add a little mood stabilizer to the Nardil.

 

Re: Hypomania????-Ritch (or Anyone) Ritch

Posted by jumpy on February 18, 2003, at 17:10:50

In reply to Re: Hypomania????-Ritch (or Anyone) jumpy, posted by Ritch on February 18, 2003, at 9:13:23

> Jumpy, I wouldn't get concerned excessively about it. Tell your doctor about the symptoms. Usually, the best indicator for hypomania/mania is *other* people's reaction to your behavior. At worst, you may need simply to add a little mood stabilizer to the Nardil.

Hey Mitch,

Thank once again for some great advise! Yeah, I get obsessive in my worrying ... I have to learn to shut my brain off.

Jumpy


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.